|Starting Treatment Friday
Jun 30, 2005
After reviewing past lab work and new lab work, my doctor is convinced I am in the acute phase of Hep C infection. I begin treatment this Friday with Pegasys and Ribavirin for 24 weeks. I am so concerned about the side effects and frankly scared. It often sounds like I will feel like I am dying. Can you offer me hope, other than the chance for a cure? Also, what are some of the therapies one might expect to address side effects? Thanks.
| Response from Dr. McGovern
Treatment for acute hepatitis C is extremely successful. The eradication rates are extemely high so you should do well.
However, most patients have one symptom - fatigue - and some other complaints which they are willing to cope with because they are so anxious to give treatment a fair trial. Very few of my patients have been very ill secondary to interferon causing them to stop. Most get side effects which we can treat.
I think you will do extremely well and will be quite relieved if your hepatitis C is cured.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
- Shingles After Blowjob Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- Tingling Lips After Anal Sex Top Sign Of HIV AIDS
- Difference Between Venereal Disease And Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.